MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23816
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Zilver 635 did not deploy in patient.The rep has no further details at present but have requested further details from the num.Updated based on the complaint form received: the stent failed to deploy inside the patient.The catheter and stent were removed with out any adverse effects to the patient.Two additional zilver stents were placed without incident into the patient.No unintended part of the device remained inside the patient's body.No additional procedure was required due to this occurrence.No adverse effect was reported due to this occurrence.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the receipt additional information and receipt of the complaint device for evaluation.Additional information received 17-may-2021 as follows: the rep's reply on additional information request was received from the rep on 17/5/21 jil01: 1.Are images of the device or procedure available? no.2.At what stage of the procedure did the complaint occur? during stent placement.3.Was a sphincterotomy performed prior to use of the stent device? yes.4.Was balloon dilation performed prior to use of the stent device? no.5.What was the length and diameter of the stricture? unknown.6.What brand of endoscope was used with the device? olympus.7.Was the product inspected for kinks or damage before use? yes.8.What was the position of the elevator during deployment? , open.9.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? , yes.10.Was the device flushed through both flushing ports before the procedure, as per ifu? yes, 11.Details of the wire guide used (name, diameter, hydrophyllic)? unknown.12.What was the target location for the stent? hilar.13.Was the red safety lock removed before inserting the delivery system? no.14.Was the red safety lock removed before stent deployment? yes.15.Was the patient's anatomy tortuous? tight position.16.Did the patient exhibit altered anatomy? no.17.If yes, please specify the type of altered anatomy: 18.Was resistance encountered when advancing the wire guide to the target location? unknown.19.If yes, how did the physician deal with this resistance? 20.Was resistance encountered when advancing the delivery system to the target location? yes.21.If yes, how did the physician deal with this resistance?unknown.22.Was there resistance felt passing the delivery system through the stricture? , yes, 23.Was any damage noted on the wire guide before, during or after the procedure? no.24.Did the tip of the delivery system cross the target location?yes.25.Was the handle pulled toward the hub during deployment? , yes.26.Was the delivery system pushed during deployment? no.27.Was the stent being placed through the side wall of a previously placed stent? no 28.Were any other defects (other than the complaint issue) observed on the delivery system prior to return? [n/a, yes, no] no.29.If yes, please specify what other defect(s) were observed: 30.The competed customer complaint form references that two additional stents were placed, could we confirm if this was a stent in stent approach? yes stent in stent device was evaluated on 26-may-2021.Separation of clear section of outer sheath observed.Initial report details zilver 635 did not deploy in patient.The rep has no further details at present but have requested further details from the num.Updated based on the complaint form received: the stent failed to deploy inside the patient.The catheter and stent were removed with out any adverse effects to the patient.Two additional zilver stents were placed without incident into the patient.No unintended part of the device remained inside the patient's body.No additional procedure was required due to this occurrence.No adverse effect was reported due to this occurrence.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device was evaluated on 26-may-2021.Separation of clear section of outer sheath observed.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.The zilbs-635-10-12 device of lot number cr1617474 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 26th may 2021.On evaluation of the device at the distal end of the outer sheath at approximately 28.0 cm to 28.5 cm from the distal white tip, a separation of the clear section of the outer sheath was observed.The device flushed as expected and a 0.035¿ wireguide passed without issue.An attempt to deploy the stent was unsuccessful due to the separation on the outer sheath.During the lab evaluation it was considered that additional information may be required from the customer.However, following a further review of the file the information content was deemed to be sufficient.Prior to distribution zilbs-635-10-12 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-10-12 of lot number cr1617474 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number cr1617474.There is no evidence to suggest the user did not follow the instructions for use.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.It is known that the patient had a pre existing condition of hilar¿s stricture.In addition, according to the customers testimony during the procedure the delivery system was tracked around a tight angle.If the device was bent around a tight angle in the patient¿s anatomy during attempted deployment it may have increased deployment forces resulting in the separation of the outer sheath and preventing the user from deploying the stent in the desired location.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation: the zilbs-635-10-12 device of lot number cr1617474 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 26th may 2021.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the device at the distal end of the outer sheath at approximately 28.0 cm to 28.5 cm from the distal white tip, a separation of the clear section of the outer sheath was observed.The device flushed as expected and a 0.035¿ wire guide passed without issue.An attempt to deploy the stent was unsuccessful due to the separation on the outer sheath.During the lab evaluation it was considered that additional information may be required from the customer.However, following a further review of the file the information content was deemed to be sufficient.Document review: prior to distribution zilbs-635-10-12 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-10-12 of lot number cr1617474 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number cr1617474.There is no evidence to suggest the user did not follow the instructions for use (ifu0065-3).Image review: n/a.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.It is known that the patient had a pre existing condition of hilar¿s stricture.In addition, according to the customers testimony during the procedure the delivery system was tracked around a tight angle.If the device was bent around a tight angle in the patient¿s anatomy during attempted deployment it may have increased deployment forces resulting in the separation of the outer sheath and preventing the user from deploying the stent in the desired location.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A supplemental correction follow-up report is being submitted due to a correction to the the investigation (a code) and an update to the investigation conclusions on the 4-may-2023.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key11804439
Report Number3001845648-2021-00377
Device Sequence Number18072686
Product Code FGE
UDI-Device Identifier10827002238166
UDI-Public(01)10827002238166(17)211011(10)CR1617474
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2021
Device Model NumberG23816
Device Catalogue NumberZILBS-635-10-12
Device Lot NumberCR1617474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/09/2021
Event Location Hospital
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer04/13/2021
04/13/2021
04/13/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/15/2021
08/26/2021
05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown